Aa
A
A
A
Close
Bipolar Disorder Community
4.99k Members
561706 tn?1333950874

Klonopin withdrawal -Manic episode possible?

I have BPI and was being treated by a GP (rural area/no insurance).  In November he prescribed Klonopin to help relieve horrible anxiety attacks I was experiencing daily related to work and my appearance.  (I do see a therapist, btw).

My reaction to the med has been Terrible due to confusion, speech problems, and falling. I wound up in the hospital for two days suspected of having a stroke.  Then I was put on medical leave by my employer after an unsuccessful return in Jan. It's a big mess, financially and emotionally.  My question is: has anyone suffered a manic episode while withdrawing from Klonopin or other benzoes?  I've seen a shrink once and am tapering down.  The past two nights were at a new lower dose and I could not sleep well.  Did leave a msg for the doc, but it would be reassuring to hear from other BPs.  Any tips, as well.  Thanks
2 Responses
200220 tn?1361955154
I may not be able to help much but I have a friend that is having severe symptoms from the Klonopin and now from tapering off of it.  There is a web site called The Road Back that I used to taper off along with fish oil and other supplements that they recommended to taper slowly off.  It is not fast just 5% every two weeks.  It works though and your body slowly heals.  They have someone you can talk to and tell you how to do it.  I have done this and it worked great for me.  I did one medicine at a time and exactly how they said to do it.  I had to go to a compound pharmacist to have them help me.  I know how terrible anxiety is.  Also have you had your thyroid checked.  It can cause anxiety as it did in me.  A lot of mental problems can be cause by Thyroid issues.  Will be praying for you.
1551327 tn?1514049467
COMMUNITY LEADER
I have went into a manic episode when coming off of any of my meds.  I can't say that I have ever been on Klonopin but I wanted to tell you what meds did it to me....
The worst and longest manic attack was coming off of pain meds.  The second was coming off of Seroquel.  When I came off of the pain meds i went manic for weeks and stayed in a mixed state for about a week.  Coming off of the Seroquel I went manic for a couple of days, mixed state followed for a couple of days, followed by two weeks of severe depression.  How did you cycle?  I am type 1 as well.  I am sure the panic attacks got worse but did you fall into a mixed state?  That is when I start having really bad panic attacks with the mixed state. Are you at least on some mood stabilizers.  Be very careful a you taper off and if it gets too bad have yourself checked in.  I usually have to.
Have an Answer?
Top Mood Disorders Answerers
Avatar universal
Arlington, VA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Discover the common symptoms of and treatment options for depression.
We've got five strategies to foster happiness in your everyday life.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
A list of national and international resources and hotlines to help connect you to needed health and medical services.
Here’s how your baby’s growing in your body each week.